Alert archive / Kansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 30, NWS Topeka, KS

May 4, 2020Clay County, Dickinson County, Ottawa County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 4, 2020, 8:16 AM CDT for Clay County, Dickinson County, Ottawa County, Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2020, 8:16 AM CDT (13:16 UTC)
Expired
May 4, 2020, 9:00 AM CDT
In force
44 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Clay County, KS, Dickinson County, KS, Ottawa County, KS

The radar

The Topeka radar (KTWX), 118 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 8:56 AM CDTHAIL 1.754 Nw Bennington, KSHAIL UP TO GOLF BALL SIZED. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 6:33 AM CDTSevere Thunderstorm WatchSPC12 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 1.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS53 KTOP 041316
SVRTOP
KSC027-041-143-041400-
/O.NEW.KTOP.SV.W.0030.200504T1316Z-200504T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
816 AM CDT Mon May 4 2020

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Northwestern Dickinson County in central Kansas...
  Ottawa County in north central Kansas...
  Southwestern Clay County in north central Kansas...

* Until 900 AM CDT.

* At 816 AM CDT, severe thunderstorms were located along a line
  extending from 4 miles northeast of Tescott to 4 miles southwest of
  Manchester, moving east at 30 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Minneapolis, Bennington, Tescott, Culver, Wells, Manchester,
  Longford, Niles, Talmage and Ada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 3916 9792 3922 9713 3896 9711 3896 9790
TIME...MOT...LOC 1316Z 265DEG 27KT 3906 9784 3906 9740 

HAIL...1.75IN
WIND...70MPH
 
$$

Skow
3 follow-up statements
768 
WWUS53 KTOP 041324
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
824 AM CDT Mon May 4 2020

KSC027-041-143-041400-
/O.CON.KTOP.SV.W.0030.000000T0000Z-200504T1400Z/
Dickinson-Ottawa-Clay-
824 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHWESTERN DICKINSON...SOUTHEASTERN OTTAWA AND SOUTHWESTERN
CLAY COUNTIES...

At 824 AM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Minneapolis to near Manchester,
moving east at 30 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Minneapolis, Bennington, Wells, Manchester, Longford, Talmage and
Niles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3922 9713 3897 9713 3897 9775 3917 9780
TIME...MOT...LOC 1324Z 265DEG 27KT 3906 9778 3906 9734 

HAIL...1.75IN
WIND...70MPH
 
$$

Skow
844 
WWUS53 KTOP 041332
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
832 AM CDT Mon May 4 2020

KSC027-041-143-041400-
/O.CON.KTOP.SV.W.0030.000000T0000Z-200504T1400Z/
Dickinson-Ottawa-Clay-
832 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHWESTERN DICKINSON...SOUTHEASTERN OTTAWA AND SOUTHWESTERN
CLAY COUNTIES...

At 832 AM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Minneapolis to near Talmage, moving
east at 30 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Minneapolis, Bennington, Wells, Manchester, Longford, Talmage and
Niles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 3922 9713 3897 9713 3897 9775 3917 9780
TIME...MOT...LOC 1332Z 265DEG 27KT 3906 9771 3906 9727 

HAIL...2.50IN
WIND...70MPH
 
$$

Skow
187 
WWUS53 KTOP 041354
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
854 AM CDT Mon May 4 2020

KSC143-041404-
/O.CAN.KTOP.SV.W.0030.000000T0000Z-200504T1400Z/
Ottawa-
854 AM CDT Mon May 4 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
central and north central Kansas.

LAT...LON 3922 9713 3897 9713 3897 9736 3920 9737
TIME...MOT...LOC 1354Z 265DEG 27KT 3907 9751 3907 9707 

$$

KSC027-041-041400-
/O.CON.KTOP.SV.W.0030.000000T0000Z-200504T1400Z/
Dickinson-Clay-
854 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHWESTERN DICKINSON AND SOUTHWESTERN CLAY COUNTIES...

At 854 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Wells to 5 miles north of
Moonlight, moving east at 30 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Manchester, Longford and Talmage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 3922 9713 3897 9713 3897 9736 3920 9737
TIME...MOT...LOC 1354Z 265DEG 27KT 3907 9751 3907 9707 

HAIL...2.00IN
WIND...70MPH
 
$$

Skow

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:30 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 4, 5:30 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
530 AM CDT Mon May 4 2020

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 325 AM CDT Mon May 4 2020

08Z water vapor and profiler data showed a subtle shortwave over
northeast CO. Surface obs indicated a warm front was extending
east across southern KS from a surface low in over southeast CO.
925MB and 850MB profilers showed southerly flow up and over this
warm front. Meanwhile the 00Z RAOBs from TOP and OUN indicated
steep mid level lapse rates from 7 to 8 C/km.

&&

.SHORT TERM...(Today and tonight)
Issued at 325 AM CDT Mon May 4 2020

The focus for today is the potential for significant severe
weather unfolding later this morning. All of the model guidance
shows precip developing over north central and northeast KS and
becoming widespread by 15Z. Forecast soundings from the
HRRR/RAP/NAM/GFS show elevated CAPE values from 1500 J/KG across
northern KS to as much as 3000 J/KG across central KS thanks to
700-500MB lapse rates between 7 and 8 C/km. Additionally effective
bulk shear is progged to be around 50KT as a mid level speed max
noses into the central plains from the west. So the environment
looks to be primed for elevated supercell thunderstorms with the
potential for very large hail. Consensus among the models is for
the surface low in southeast CO to move east along the KS/OK state
line with the frontal boundary remaining south of the forecast
area for the most part. Continued moisture advection from a 40KT
low level jet up and over this boundary is expected to support the
instability progged by the forecast soundings. And with an
effective hodograph that is generally straight, supercell storms
with possible splits seem probable. Storms across northwestern KS
and southeastern NEB have shown a tendency to remain discrete so
far. So the biggest question is once storms develop, how with they
evolve? The last several runs of the HRRR have shown a tendency
for discrete storms into the afternoon while the ARW/NMM/NAM Nest
suggests some potential for bowing segments. Given storms should
be elevated and propagate generally perpendicular to the low level
jet, think the HRRR may be a better solution since there seems to
be a lack of strong linear forcing. Given the shear and
instability expected to unfold late this morning, I think hail up
to and maybe a little bigger than 2 inches in diameter is within
the envelope of possibilities. Damaging winds gusts would be a
little more conditional given the elevated nature of the storms,
but some of the forecast soundings do show downdraft CAPE values
approaching 1000 J/kg. So it is not out of the question to see
damaging wind gusts from the more intense updrafts. Have increased
POPs given the good model consensus and included a mention of
severe storms in the forecast. Highs today are not expected to get
out of the 60s given the cloud cover and precip anticipated.

Showers and thunderstorms should move east of the area late this
afternoon and this evening as the shortwave progresses east and high
pressure builds in with dry air advecting in from the northwest.
There is some indication from the models for light QPF to linger
across northeast KS through the evening as the main wave slowly
moves across eastern NEB. So have some chance POPs over northeast KS
through the evening. Lows tonight should fall into the 40s. A decent
pressure gradient and a slow scattering out of the stratus is
expected to keep temps from dropping below the mid 40s.

.LONG TERM...(Tuesday through Sunday)
Issued at 325 AM CDT Mon May 4 2020

High pressure is progged to be the main surface feature over the
central plains for the coming days. A series of cold fronts are
expected to move through the area as the synoptic pattern
amplifies and flow over the Great Plains becomes more meridional.
This should keep temps at or below normal through next weekend
with periodic chances for precip. The coolest temps continue to
set up for Saturday morning with the central of a surface ridge
progged to be over northeast KS around sunrise. Have lows in the
upper 30s to around 40. The most obvious chance for precip looks
to be Thursday night as a more amplified shortwave digs southeast
within northwest flow aloft. Have continued with chance POPs for
Thursday and Thursday night. There continues to be indications of
a weak shortwave clipping northeast KS Tuesday night. The NAM and
GFS hint at enough mid level moisture for some light QPF. But the
ECMWF fails to saturate mid levels enough to generate any precip.
So have kept POPs around 10 percent for now. Another wave is
possible Saturday night or Sunday. Although there are still big
differences in the strength and track of the wave between the
ECMWF and GFS. So confidence in the forecast it marginal for
including a POP at this time.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 530 AM CDT Mon May 4 2020

With the short term guidance in good agreement, the forecast is
based largely on the consensus with the main focus on timing the
restricted conditions. Will use the CAMs to show the most likely
timing for the strongest convection. The biggest uncertainty is
how long the lower stratus may hang on tonight with the RAP
scattering things out a little slower. There may also be a LLWS
risk overnight tonight. Will let later shifts focus more on this
potential.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Wolters
SHORT TERM...Wolters
LONG TERM...Wolters
AVIATION...Wolters
Hazardous weather outlook, May 4, 3:41 AM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
341 AM CDT Mon May 4 2020

KSZ008>012-020>024-026-034>040-054>056-058-059-050845-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
341 AM CDT Mon May 4 2020

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Thunderstorms are expected to develop over central KS between 5
and 7 am this morning and spread east across the entire area
through the morning. Severe thunderstorms are possible with large
hail up to 2 inches in diameter and damaging winds gusts the
likely hazards. Severe weather is possible over the entire area,
but areas along and south of a line from Concordia to Holton are
most likely to see severe thunderstorms. The stronger
thunderstorms should move east of the area by mid afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to make severe weather reports to the
National Weather Service in Topeka.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

Wolters

In the hours before

Local storm report, May 4, 8:07 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
807 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     HAIL             1 NE ABILENE            38.92N 97.20W
05/04/2020  M1.75 INCH       DICKINSON          KS   EMERGENCY MNGR

&&

ST
Local storm report, May 4, 8:08 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
808 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HAIL             SOLOMON                 38.92N 97.36W
05/04/2020  E1.75 INCH       DICKINSON          KS   EMERGENCY MNGR

&&

ST
Local storm report, May 4, 8:11 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
811 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             5 ESE HARTFORD          38.28N 95.86W
05/04/2020  M1.00 INCH       COFFEY             KS   EMERGENCY MNGR

            OCCURRED AROUND 8:00 AM.

&&

ST
Local storm report, May 4, 8:13 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
813 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             MINNEAPOLIS             39.12N 97.71W
05/04/2020  E1.00 INCH       OTTAWA             KS   PUBLIC

&&

ST
Local storm report, May 4, 8:14 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
814 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     1 S TESCOTT             38.99N 97.87W
05/04/2020                   OTTAWA             KS   LAW ENFORCEMENT

            TREE DAMAGE IN AREA OF BUFFALO RD. POSSIBLE
            FUNNEL CLOUD REPORTED.

&&

DR
Local storm report, May 4, 8:16 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
816 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     TSTM WND DMG     3 WNW CULVER            38.99N 97.81W
05/04/2020                   OTTAWA             KS   LAW ENFORCEMENT

            SEVERAL DOWNED POWER POLES BETWEEN CULVER
            AND TESCOTT.

&&

DR

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:28 AM CDTSevere Thunderstorm WarningTOPDickinson32 min
May 4, 6:57 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris, Riley48 min
May 4, 7:19 AM CDTSpecial Weather StatementTOPLyon26 min
May 4, 7:33 AM CDTSevere Thunderstorm WarningTOPOttawa42 min
May 4, 7:35 AM CDTSevere Thunderstorm WarningTOPDickinson, Ottawa40 min
May 4, 7:43 AM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee47 min
May 4, 7:47 AM CDTSpecial Weather StatementTOPLyon28 min
May 4, 7:57 AM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage48 min
May 4, 8:15 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Riley45 min
May 4, 8:25 AM CDTSevere Thunderstorm WarningTOPJackson, Shawnee, Wabaunsee65 min
May 4, 8:41 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage64 min
May 4, 8:51 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Riley39 min
May 4, 8:56 AM CDTSpecial Weather StatementTOPJefferson49 min
May 4, 8:57 AM CDTSpecial Weather StatementTOPWashington33 min
May 4, 9:00 AM CDTSevere Thunderstorm WarningTOPAnderson45 min
May 4, 9:06 AM CDTSevere Thunderstorm WarningTOPDouglas, Jackson, Jefferson, Shawnee54 min
May 4, 9:06 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage39 min
May 4, 9:13 AM CDTSpecial Weather StatementTOPDickinson32 min
May 4, 9:17 AM CDTSevere Thunderstorm WarningTOPGeary, Morris, Pottawatomie, Riley, Wabaunsee43 min
May 4, 9:48 AM CDTSevere Thunderstorm WarningTOPPottawatomie23 min
May 4, 9:51 AM CDTSpecial Weather StatementTOPRiley24 min
May 4, 9:57 AM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee48 min
May 4, 10:03 AM CDTAreal Flood AdvisoryTOPDickinson, Geary, Pottawatomie, Riley, Wabaunsee3 hr
May 4, 10:10 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Lyon, Morris, Osage, Shawnee and 1 more65 min
May 4, 10:20 AM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage55 min
May 4, 10:34 AM CDTSpecial Weather StatementTOPJefferson26 min
May 4, 10:44 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Osage46 min
May 4, 10:46 AM CDTAreal Flood AdvisoryTOPJefferson3 hr
May 4, 10:56 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey47 min
May 4, 10:57 AM CDTAreal Flood AdvisoryTOPCoffey, Lyon, Osage3 hr
May 4, 11:25 AM CDTAreal Flood AdvisoryTOPFranklin3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.